question-icon

What causes drowsiness after having Lexpro along with Lithium?

default
Posted on Wed, 20 May 2015
Question: I started taking 5 mg of lex pro with my lithium and after a week I can't stay awake should I take it at night stop taking it what would be more appropriate for me after these ads have sadated me.
doctor
Answered by Dr. Chintan Solanki (2 hours later)
Brief Answer:
take at night and inform your doctor also

Detailed Answer:
Hello.

Thanks for writing to us.

Lexpro (escitalopram) routinely causes insomnia in patients but yes it can cause sedation in some patients. 5 mg is very low dose however.You can take the same at night before going to sleep. This will help you to avoid side effect of sedation and you can tolerate the drug easily.Your doctor has added drug likely to give some benefit so no need to stop now.
Please inform to your treating doctor about the same.

Hope I have answered your query, I will be happy to help further.

Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes drowsiness after having Lexpro along with Lithium?

Brief Answer: take at night and inform your doctor also Detailed Answer: Hello. Thanks for writing to us. Lexpro (escitalopram) routinely causes insomnia in patients but yes it can cause sedation in some patients. 5 mg is very low dose however.You can take the same at night before going to sleep. This will help you to avoid side effect of sedation and you can tolerate the drug easily.Your doctor has added drug likely to give some benefit so no need to stop now. Please inform to your treating doctor about the same. Hope I have answered your query, I will be happy to help further. Regards, Dr.Chintan Solanki.